Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can reactive hypoglycemia symptoms be visible day?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
can reactive hypoglycemia symptoms be all day?
Posted Thu, 30 Jan 2014 in Diabetes
Answered by Dr. Michelle Gibson James 6 hours later
Brief Answer: the symptoms do not usually last all day Detailed Answer: HI, thanks for using healthcare magic Reactive hypoglycemia is a low blood sugar that occurs 2 to 4 hours after the use of a meal with a high level of simple carbohydrates. These simple carbohydrates are easily broken down by the body and as a result only temporarily maintain blood sugar levels. The symptoms do not generally last the whole day, they would start 2 to 4 hours after the meal, when the person uses a next meal , which would then cause the blood sugar levels to increase, the symptoms would then stop or decrease. If the person does not use any other meals in the day for whatever reason, then the low blood sugar would continue uncorrected. The symptoms can range from confusion, difficulty concentrating, weakness, tiredness, dizziness, feeling shaky. In general in this condition , simple sugars should be avoided . The meal frequency should be increased and the size of each meal decreased (since increasing frequency) Some persons may need up to 6 small meals and 2 to 3 snacks a day. The protein and fiber (fruits and vegetable) intake in each meal should be increased. Fiber is broken down slowly by the body so that the blood sugar levels remain constant. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Can reactive hypoglycemia symptoms be visible day? 17 minutes later
Ok thanks would metformin help with this .. I was prescribed metformin for this and pcos but haven't taken it yet because I am very nervous that the metformin would make me feel terrible and drop my sugar even more .. Metformin XXXXXXX er 500mg
Answered by Dr. Michelle Gibson James 12 minutes later
Brief Answer: it does not cause hypoglycemia Detailed Answer: HI Metformin would definitely help with the PCOS. Though it is understandable that you are worried about your blood sugar dropping lower, this is one of the benefits of using metformin compared with other blood sugar medication. Hypoglycemia or low blood sugar is NOT a side effect of metformin. It would push a blood sugar to normal if it is high but it does not cause low blood sugar. You can safely use it for your PCOS
Above answer was peer-reviewed by
Follow-up: Can reactive hypoglycemia symptoms be visible day? 1 minute later
Ok and also I am worries about any side effects with metformin .. What should I watch out for and is it safe to take a couple of different vitamins while on met
Answered by Dr. Michelle Gibson James 10 minutes later
Brief Answer: can cause gi upset Detailed Answer: HI There are potential side effects with any medication, these effects may OR may not occur. The most common effects that can occur are related to the gastrointestinal tract such as nausea, bloating, diarrhoea or constipation, abdominal discomfort. The possibility of these effects is reduced with the type of metformin that you have been prescribed- metformin er is an extended release tablet. This means that the tablet is released slowly into the system and causes significantly less side effects. You can use vitamins with it
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor